Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

4th diff infection followed by afib, was advised an additional Metropolal dose. Reason?

My mother just left the hospital for her 4th c-diff infection. While in the hospital she experienced Afib . Dr. put her on Metropolal 12.5 mg 2x per day with parameters. Hold taking 12.5 if Systolic is 140 than she is to take an additional 12.5 mg for a total of 25 mg. The question I have is that I m not sure what the parameter was for an additional 12.5mg dose is ie Heart Rate or Diastolic. I wrote down Diastolic 100 give an additional 12.5mg, but should that have been for the Heart Rate instead or both?
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist, Interventional 's  Response
dear Sir
welcome to HCM ....
metoprolol works specially better for Afib but it also decreases blood pressure. but in your mother's case you should consult to a cardiologist. because Afib may lead to other problem ...

hope i have answered your query.

thank you

Answered: Wed, 25 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor